Alert archive / Oregon / Frost Advisories in 2007

Frost Advisory 3, NWS Medford, OR

April 12, 20075 counties in Oregon

NWS Medford, OR issued this frost advisory at Apr 12, 2007, 1:13 PM PDT for 5 counties in Oregon. It took effect at Apr 13, 2007, 12:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2007, 1:13 PM PDT (20:13 UTC)
In effect from
Apr 13, 2007, 12:00 AM PDT
Expired
Apr 13, 2007, 7:00 AM PDT
In force
7 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 122013
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
113 PM PDT THU APR 12 2007


ORZ023>026-130415-
/O.NEW.KMFR.FR.Y.0003.070413T0700Z-070413T1400Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND
113 PM PDT THU APR 12 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PDT
FRIDAY. 

COLD AIR REMAINS IN MANY OF THE VALLEYS OF SOUTHWEST OREGON WITH
THE RECENT PASSAGE OF A COLD FRONT AND TONIGHT MOSTLY CLEAR
SKIES WILL LET TEMPERATURES FALL TO NEAR FREEZING IN MANY OF 
THESE VALLEYS. THESE COLD TEMPERATURES AND NEAR CALM WINDS WILL
CAUSE WIDESPREAD FROST TO FORM LATE TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS76 KMFR 130435
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
935 PM PDT THU APR 12 2007

ORZ023>026-131245-
/O.CON.KMFR.FR.Y.0003.070413T0700Z-070413T1400Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND
935 PM PDT THU APR 12 2007

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
PDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
PDT FRIDAY. 

TEMPERATURES WILL FALL TO NEAR FREEZING TONIGHT OVER THE INLAND VALLEYS
OF SOUTHWEST OREGON WEST OF THE CASCADES. THE COLD TEMPERATURES...
COMBINED WITH CALM WINDS...WILL ALLOW WIDESPREAD FROST TO FORM
LATE TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

STOCKTON
000 
WWUS76 KMFR 131042
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
342 AM PDT FRI APR 13 2007

ORZ023>026-131400-
/O.CON.KMFR.FR.Y.0003.000000T0000Z-070413T1400Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND
342 AM PDT FRI APR 13 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. 

TEMPERATURES HAVE FALLEN TO NEAR FREEZING TONIGHT OVER THE INLAND
VALLEYS OF SOUTHWEST OREGON WEST OF THE CASCADES. THE COLD
TEMPERATURES...COMBINED WITH CALM WINDS...IS ALLOWING WIDESPREAD
FROST TO FORM AT THIS TIME.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

STOCKTON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 12, 8:50 AM PDT, 4 hours 23 minutes earlier.

Area forecast discussion, Apr 12, 8:50 AM PDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PDT THU APR 12 2007

.DISCUSSION...HEIGHTS ARE RISING AS THE RIDGE AXIS SHIFTS EASTWARD
TOWARDS OUR REGION. LATE TONIGHT THE AXIS WILL LIE ACROSS OUR AREA
WITH MOSTLY CLEAR SKIES. THAT AND THE COOL AIR LEFT BEHIND THE
RECENT COLD FRONTAL PASSAGE WILL DROP LOWS TO AROUND FREEZING IN
SOME WESTERN VALLEYS SO WILL LIKELY ISSUE A FROST ADVISORY FOR
TONIGHT WITH THE AFTERNOON FORECAST.

FRIDAY WILL BE A DRY MOSTLY SUNNY DAY BUT THE RIDGE AXIS WILL
CONTINUE EAST AS A COLD FRONT APPROACHES AND CLOUDS INCREASE
IN THE AFTERNOON. FRIDAY EVENING RAIN REACHES THE COAST AND THE
FRONT REACHES LAND ABOUT MIDNIGHT MOVING ACROSS THE AREA SATURDAY.
THE COOL TROUGH FOLLOWING IS NOT AS COLD AS WEDNESDAYS TROUGH BUT
THERE WILL BE SOME LINGERING SHOWERS EARLY SUNDAY MORNING.

SUNDAY AND MONDAY ANOTHER RIDGE BUILDS AND SHIFTS EAST FOLLOWED
BY A COLD FRONT MONDAY NIGHT AND ITS FOLLOWING TROUGH TUESDAY.
THIS TROUGH EXITS WEDNESDAY EVENING. A BRIEF RIDGE BUILDS NEXT
THURSDAY. OVERALL THE PATTERN IS AN ACTIVE PROCESSION OF TROUGHS
AND RIDGES EVERY TWO DAYS OR SO FOR THE NEXT WEEK.

&&

.AVIATION...GENERALLY VFR CONDITIONS AS HIGH PRESSURE BUILDS IN
LIFTING THE LOW CLOUDS NEAR THE COAST THIS MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT MONDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.

RH

Nearby

Frost Advisories in Oregon, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.